Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Global ideal theory of meromorphic function fields


Author: Norman L. Alling
Journal: Trans. Amer. Math. Soc. 256 (1979), 241-266
MSC: Primary 30H05; Secondary 13J99, 30F20
DOI: https://doi.org/10.1090/S0002-9947-1979-0546917-2
MathSciNet review: 546917
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the ideal theories of the fields of all meromorphic functions on any two noncompact Riemann surfaces are isomorphic. Further, various new representation and factorization theorems are proved.


References [Enhancements On Off] (What's this?)

  • [1] N. L. Alling, The valuation theory of meromorphic function fields over open Riemann surfaces, Acta Math. 110 (1963), 79-96. MR 0160781 (28:3992)
  • [2] -, The valuation theory of meromorphic function fields, Proc. Sympos. Pure Math., vol. 11, Amer. Math. Soc., Providence, R. I., 1968, pp. 8-29. MR 0236404 (38:4700)
  • [3] -, Primary ideals in rings of analytic functions, Proc. Amer. Math. Soc. 53 (1975), 423-427. MR 0383082 (52:3963)
  • [4] B. Banaschewski, Zur Idealtheorie der ganzen Funktionen, Math. Nachr. 19 (1958), 136-160. MR 0106286 (21:5020)
  • [5] L. Bers, On rings of analytic functions, Bull. Amer. Math. Soc. 54 (1948), 311-315. MR 0024970 (9:575g)
  • [6] G. Birkhoff, Lattice theory, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 25, Amer. Math. Soc., Providence, R. I., 1948. MR 0029876 (10:673a)
  • [7] H. Florack, Reguläre und meromorphe Funktionen auf nicht geschlossenen Riemannschen Flächen, Schr. Math. Inst. Univ. Münster, no. 1 (1948). MR 0037362 (12:251i)
  • [8] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)
  • [9] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 0180696 (31:4927)
  • [10] O. Helmer, Divisibility properties of integral functions, Duke Math. J. 6 (1940), 345-356. MR 0001851 (1:307c)
  • [11] M. Henriksen, On the ideal structure of the ring of entire functions, Pacific J. Math. 2 (1952), 179-184. MR 0047928 (13:954f)
  • [12] -, On the prime ideals of the ring of entire functions, Pacific J. Math. 3 (1953), 711-720. MR 0059479 (15:537c)
  • [13] E. Hewitt, Rings of real-valued continuous functions. I, Trans. Amer. Math. Soc. 64 (1948), 45-99. MR 0026239 (10:126e)
  • [14] H. Iss'sa, On meromorphic function fields on a Stein variety, Ann. of Math. 83 (1966), 34-46.
  • [15] J. Kelleher, Rings of meromorphic functions on noncompact Riemann surfaces, Canad. J. Math. 21 (1969), 284-300. MR 0240321 (39:1670)
  • [16] S. Kochen, Ultraproducts in the theory of models, Ann. of Math. 74 (1961), 221-261. MR 0138548 (25:1992)
  • [17] W. Krull, Allgemeine Bewertungstheorie, J. Reine Angew. Math. 167 (1931), 160-196.
  • [18] O. F. G. Schilling, Ideal theory on open Riemann surfaces, Bull. Amer. Math. Soc. 52 (1946), 945-963. MR 0019733 (8:454b)
  • [19] O. Zariski and P. Samuel, Commutative algebra. I, Van Nostrand, Princeton, N. J., 1958. MR 0090581 (19:833e)
  • [20] -, Commutative algebra. II, Van Nostrand, Princeton, N. J., 1960.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30H05, 13J99, 30F20

Retrieve articles in all journals with MSC: 30H05, 13J99, 30F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0546917-2
Keywords: Ideals, submodules, subrings, divisors, valuations, lattices, dual ideals, meromorphic functions, analytic functions, Riemann surfaces
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society